Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 199, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 10, 2021, 2:51 AM PDT. It took effect at Sep 10, 2021, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 2:51 AM PDT (09:51 UTC)
- In effect from
- Sep 10, 2021, 2:00 PM PDT
- Expired
- Sep 11, 2021, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
559 WHUS76 KSEW 100951 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 251 AM PDT Fri Sep 10 2021 PZZ131-132-101800- /O.NEW.KSEW.SC.Y.0199.210910T2100Z-210911T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 251 AM PDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
348 WHUS76 KSEW 101824 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1124 AM PDT Fri Sep 10 2021 PZZ131-132-110430- /O.CON.KSEW.SC.Y.0199.210910T2100Z-210911T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1124 AM PDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
512 WHUS76 KSEW 110347 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 847 PM PDT Fri Sep 10 2021 PZZ131-132-110900- /O.EXT.KSEW.SC.Y.0199.000000T0000Z-210911T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 847 PM PDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 2:50 AM PDT, 1 minute earlier.
Area forecast discussion, Sep 10, 2:50 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
250 AM PDT Fri Sep 10 2021
.SYNOPSIS...A series of weak upper troughs will bring clouds,
cooler temperatures and showers at times into the middle of next
week. A wetter pattern is expected to develop late next week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...A split upper trough will
move over Western Washington today. A few showers are possible
over the far northern part of the area as well as over the south
Cascades where some moisture in the south/southwest flow aloft
will clip the area. Highs will be around 10 degrees cooler today
with mostly cloudy skies. A Puget Sound Convergence Zone is
possible this evening near the King/Snohomish county line as the
upper trough shifts inland.
Another upper trough will cross the area this weekend. An
associated weak front will reach the coast Saturday. The North
Coast should see some rain Saturday but most of the interior will
be dry as the front moves falls apart. Highs will be slightly
below normal both days with partly sunny skies. Schneider
.LONG TERM /MONDAY THROUGH THURSDAY/...A short wave upper ridge
will move over the area on Monday for a dry day. Highs will be a
couple degrees below normal. A weather system in the westerly
flow aloft will bring a chance of rain to the coast on Tuesday,
with dry weather farther inland. Another weather system will
brush the north part of the area on Wednesday for a chance of
showers. Ensembles suggest an increasing chance of rain on
Thursday as the weather starts to transition into a more fall-like
pattern with stronger and wetter weather systems arriving. Highs
are expected to cool mostly into the 60s Wednesday and Thursday.
Schneider
&&
.AVIATION...Southwesterly flow aloft for much of the day today
before becoming more northwesterly in the wake of a passing system.
Atmosphere remains dry at the mid levels, however plenty of moisture
near the surface and in the upper levels. The atmosphere is
generally stable.
A mix of VFR and MVFR conditions over W WA this early morning as low
level stratus having a much easier time spreading inland as opposed
to 24 hours ago. As low level moisture makes its way further inland,
would expect more widespread MVFR conditions throughout the area by
12Z this morning and persisting through much of the morning hours.
Some improvement by late this morning as cigs should lift to low-end
VFR thresholds, but will look to drop again tonight and through the
overnight hours. Exceptions to this will be present along the coast
and for locations that tend to favor lower cigs, as IFR or lower
conditions are present there already and will persist throughout the
morning. Improvement into lower end MVFR will be possible along the
coast while inland locations should be able to rebound into lower
VFR conditions as mentioned above.
KSEA...Stratus reached the terminal a little ahead of expectations
and have updated TAF accordingly. Cigs this morning expected to
remain MVFR generally between 1000-2000 feet. Cigs improving around
20z to near 4000 feet. Southerly winds 4 to 8 knots. 18
&&
.MARINE...A weak weather system will move through the waters
this morning with another weak front reaching the area Saturday
afternoon and evening. Low level onshore flow continuing Sunday
through Tuesday.
Small craft advisory westerlies expected to develop over the Central
and Eastern Strait this afternoon into tonight. As such, will post
necessary headline with morning forecast package. 18
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 2 PM this afternoon to 11 PM PDT this
evening for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.